Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2014, 5:42 PM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2014, 5:42 PM MDT (23:42 UTC)
- Expired
- Jun 1, 2014, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:55 PM MDT | TSTM WND GST 60 | 10 S Ashby, NE | ESTIMATED 50 TO 60 MPH WIND GUSTS...SMALL TREE BRANCHES DOWN. ALSO PEA SIZED HAIL COVERING GROUND AT TIME OF THIS REPORT. |
| Jun 1, 6:25 PM MDT | TSTM WND GST 60 | 10 E Hyannis, NE | ESTIMATED 60 MPH THUNDERSTORM WIND GUSTS. BLEW OVER GRILL AND LAWN FURNITURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:25 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
060
WUUS53 KLBF 012342
SVRLBF
NEC005-069-075-020030-
/O.NEW.KLBF.SV.W.0041.140601T2342Z-140602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM MDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 630 PM MDT
* AT 538 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
ELLSWORTH...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ARTHUR...ASHBY...HYANNIS...WHITMAN...KINCAID LAKE...DOMINICK
LAKE...SWEDE LAKE...VELMA...JENSEN LAKE...DULUTH...PRATT LAKE...
SPRING VALLEY LAKE...SAND PUDDIN LAKE AND GREEN LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 133 AND 162.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 123 AND 164.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4201 10239 4201 10201 4208 10200 4208 10145
4151 10161 4184 10242
TIME...MOT...LOC 2342Z 279DEG 41KT 4194 10219
HAIL...1.50IN
WIND...70MPH
$$
TAYLOR1 follow-up statement
423
WWUS53 KLBF 012357
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT SUN JUN 1 2014
NEC069-020007-
/O.CAN.KLBF.SV.W.0041.000000T0000Z-140602T0030Z/
GARDEN NE-
557 PM MDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARDEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4200 10207 4201 10201 4208 10200 4208 10145
4151 10161 4166 10199 4174 10199 4175 10207
TIME...MOT...LOC 2357Z 279DEG 41KT 4191 10196
$$
NEC005-075-020030-
/O.CON.KLBF.SV.W.0041.000000T0000Z-140602T0030Z/
GRANT NE-ARTHUR NE-
557 PM MDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ARTHUR AND GRANT COUNTIES UNTIL 630 PM MDT...
AT 552 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BINGHAM...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ARTHUR...HYANNIS...WHITMAN...SWEDE LAKE...VELMA...JENSEN LAKE...
DULUTH...SPRING VALLEY LAKE...PRATT LAKE...SAND PUDDIN LAKE AND GREEN
LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 133 AND 162.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 123 AND 165.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4200 10207 4201 10201 4208 10200 4208 10145
4151 10161 4166 10199 4174 10199 4175 10207
TIME...MOT...LOC 2357Z 279DEG 41KT 4191 10196
HAIL...1.00IN
WIND...70MPH
$$
MARTIN/TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:06 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 2:06 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT SUN JUN 1 2014 .SHORT TERM...(TONIGHT THROUGH MONDAY)... LEAD SHORTWAVE AIDED IN THE DEVELOPMENT OF ELEVATED CONVECTION THIS MORNING ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE STORMS CONGEALED INTO AN MCS...WHICH IS CURRENTLY ONGOING ACROSS CENTRAL AND FAR EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. THIS SYSTEM HAS STABILIZED THE ATMOSPHERE IN IT/S WAKE ACROSS WESTERN AND SOUTHWEST NEBRASKA EARLY THIS AFTERNOON. SKIES ARE CLEARING OR HAVE CLEARED ACROSS THIS AREA HOWEVER...AND SOME DESTABILIZATION IS POSSIBLE LATE THIS AFTERNOON. WITH THE MAIN SHORTWAVE STILL LOCATED ACROSS WESTERN WYOMING /MOVING EAST/ SCATTERED THUNDERSTORMS ARE STILL POSSIBLE AS CONVECTION MOVES EAST OFF THE HIGHER TERRAIN TO THE WEST. SEVERE CHANCES HAVE BEEN GREATLY REDUCED DUE TO THE EARLY CONVECTION...AND HAVE REMOVED THE SEVERE WORDING FOR ALL AREAS FROM THE FORECAST. BY MIDNIGHT TONIGHT...ALL STORMS SHOULD HAVE ENDED AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. A PLEASANT DAY MONDAY...WITH LOWER HUMIDITY AND COMFORTABLE TEMPERATURES IN THE WAKE OF TONIGHTS COLD FRONT. WINDS COULD BE A BIT BREEZY...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA LATE MORNING AND EARLY AFTERNOON. HIGHS SHOULD MOSTLY BY IN THE UPPER 70S AND LOWER 80S. ..EXTENDED (MONDAY NIGHT THROUGH SATURDAY)... AN ACTIVE WEATHER PATTERN IS AHEAD. MODELS IN GOOD AGREEMENT WHERE SEVERAL FRONTS WILL BE MOVING THROUGH THE AREA FOR A CHANCE OF THUNDERSTORMS DAILY. MONDAY NIGHT INTO TUESDAY A SEMI STATIONARY FRONT WILL BE THE FOCUS FOR THUNDERSTORMS AS LEESIDE CYCLOGENESIS OCCURS. ON TUESDAY MOISTURE IS DRAWN NORTH...WITH INGREDIENTS TO COME TOGETHER FOR SEVERE THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON AND EVENING. THE SYSTEM DROPS SOUTH AND EAST WHILE MOVING EAST THROUGH WESTERN NEBRASKA BEFORE MIDNIGHT. HEAVY RAINFALL WILL ALSO BE A THREAT WITH SOME LOCALES RECEIVING AN INCH OR MORE OF RAIN AS STORMS ORGANIZE AND MOVE EAST. LARGE HAIL WILL BE THE PRIMARY THREAT TUESDAY...ALTHOUGH A CHANCE FOR TORNADOES AS WELL INTO THE EVENING WITH GOOD SHEAR FOR SUPERCELLS TO FORM. THIS SYSTEM SLOWLY MOVES EAST INTO EASTERN NEBRASKA WEDNESDAY WITH THE CHANCE FOR RAIN LINGERING ACROSS THE NORTH AND NORTH CENTRAL. THE SYSTEMS COLD FRONT WILL MOVE SOUTH WEDNESDAY EVENING THEN BACKS WEST TO THE FRONT RANGE FOR A CONTINUED FOCUS FOR RAIN CHANCES INTO NEXT WEEKEND. TEMPERATURES WILL BECOME CLOSER TO SEASONAL NORMALS THURSDAY AS THE A COLD FRONT MOVES SOUTH LATE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 301 PM CDT SUN JUN 1 2014 CONVECTION HAS MOVED NORTHEAST WITH SOME QUESTION AS TO STORM POTENTIAL THIS EVENING. GIVEN UPSTREAM DISTURBANCE A FEW MORE STORMS POSSIBLE THIS EVENING ALTHOUGH COVERAGE MAY BE MORE ISOLATED IN NATURE WITH THUNDERSTORMS IN THE VICINITY MENTIONED. SOME STRATUS REMAINS POSSIBLE BUT NOT EXPECTED TO DROP CEILINGS BELOW VISUAL FLIGHT RULES. && .HYDROLOGY... HIGH FLOWS ARE EXPECTED ON THE NORTH PLATTE RIVER...UPSTREAM OF LAKE MCCONAUGHY TO INCLUDE THE LEWELLEN AREA...AND THE SOUTH PLATTE RIVER. THE INCREASED FLOWS WILL BE FROM A COMBINATION OF RESERVOIR RELEASES DUE TO SNOWMELT AND RECENT RAINS. NO FLOOD IMPACTS ARE EXPECTED AT THIS TIME. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TAYLOR LONG TERM...KECK AVIATION....KECK
Hazardous weather outlook, Jun 1, 3:22 PM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 PM CDT SUN JUN 1 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-022130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 422 PM CDT SUN JUN 1 2014 /322 PM MDT SUN JUN 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS SHOULD MOVE INTO WESTERN NEBRASKA THIS EVENING. THE THUNDERSTORMS FROM EARLIER TODAY HAVE GREATLY REDUCED INSTABILITY...AND ALTHOUGH ONE OR TWO STORMS COULD APPROACH SEVERE LIMITS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MUCH OF THIS UPCOMING WORKWEEK. AT THIS TIME IT APPEARS CONDITIONS TUESDAY WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A WARM FRONT ACROSS THE AREA COULD ALSO BECOME A FOCUS FOR TORNADOES LATE TUESDAY AFTERNOON AND EVENING. LATER FORECASTS WILL BETTER REFINE THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Jun 1, 12:52 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
152 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 1 N EWING 42.27N 98.34W
06/01/2014 M0.25 INCH HOLT NE PUBLIC
PEA SIZE HAIL REPORTED.
&&
CARMELLLocal storm report, Jun 1, 1:13 PM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
213 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 20 S EUSTIS 40.37N 100.03W
06/01/2014 E0.25 INCH GOSPER NE PUBLIC
VERY HEAVY RAIN ALSO OCCURRING AT TIME OF REPORT.
&&
SCARMELLocal storm report, Jun 1, 1:25 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 20 SSW EUSTIS 40.40N 100.17W
06/01/2014 E0.25 INCH FRONTIER NE PUBLIC
VERY HEAVY RAIN ALSO OCCURRING AT TIME OF REPORT.
&&
SCARMELLocal storm report, Jun 1, 4:35 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 4 NE HERSHEY 41.20N 100.95W
06/01/2014 M1.50 INCH LINCOLN NE PUBLIC
STORM TOTAL RAINFALL THROUGH 500 PM CDT. REPORT RELAYED
THROUGH SOCIAL MEDIA.
&&
SCARMELLocal storm report, Jun 1, 5:18 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 20 W ELLSWORTH 42.06N 102.68W
06/01/2014 E60 MPH SHERIDAN NE PUBLIC
40 TO 50 MPH SUSTAINED WINDS WITH GUSTS ESTIMATED OVER 60
MPH. SHINGLES OFF SHOPP. PEA SIZED HAIL ALSO OCCURRED.
VERY HEAVY RAIN AT TIME OF THIS REPORT.
&&
SCARMELSpecial weather statement, Jun 1, 5:32 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CDT SUN JUN 1 2014 NEZ004-094-020015- SHERIDAN NE-WESTERN CHERRY NE- 532 PM MDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND EASTERN SHERIDAN COUNTIES UNTIL 615 PM MDT... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF GORDON...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCK HILL... MORGAN LAKE... HIGHWAY 61 CROSSING THE SNAKE RIVER... INDIAN HILL... ROUND LAKE... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 192 AND 207. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:32 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 43 min |
| Jun 1, 9:13 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 47 min |
| Jun 1, 11:27 AM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 1, 12:35 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jun 1, 1:01 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| Jun 1, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.